Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Wasting and eating all the time
Sep 12, 2000

I have been hiv positive for three years now. I am now becoming sick and starting on meds(even though I am allergic to most.) I have dropped 20 some pounds in 2 months. My problem is I eat all the time, and I still do not gain weight. My viral load is 132,000+ and my CD4 count is 218. What can I do to gain back weight. I also have been put on Ensure Plus. Also if you could tell what I could do better for my meds because as I mentioned earlier I am allergic to most of it. I am allergic to Sulfur and seem to have a lot of problems with meds to treat PCP,TB. Thank you for your help.

BSJ

Response from Dr. Dieterich

Dear BSJ,

The most important thing you can do would be to start taking HIV medications now! Sulfa allergies should not be a problem. While the viral level is that high, it is going to be difficult to gain weight. You should also ask your MD to check your testosterone level, because if it is low, supplementing it can help your weight. DTD


Previous
Shrunken testicles while on Testosterone replacement
Next
Why so little interest in naltrexone?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement